Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 8, 2011, 11:39 AM CDT for Jackson County, Jones County, Iowa. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 11:39 AM CDT (16:39 UTC)
- Expired
- Aug 8, 2011, 11:53 AM CDT
- In force
- 14 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Jackson County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 70 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:00 PM CDT | TSTM WND DMG | 10 Ese Monticello, IA | DELAYED REPORT. MAPLE TREE UPROOTED AND PINE TREE SNAPPED OFF. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
609 WUUS53 KDVN 081639 SVRDVN IAC097-105-081715- /O.NEW.KDVN.SV.W.0137.110808T1639Z-110808T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1139 AM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA... * UNTIL 1215 PM CDT. * AT 1137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 8 MILES WEST OF CANTON...OR 14 MILES NORTHEAST OF ANAMOSA...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. && LAT...LON 4229 9063 4211 9063 4213 9108 4229 9107 TIME...MOT...LOC 1639Z 272DEG 22KT 4220 9102 WIND...HAIL <58MPH 1.00IN $$ SHEETS
1 follow-up statement
260 WWUS53 KDVN 081653 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 AM CDT MON AUG 8 2011 IAC097-105-081701- /O.CAN.KDVN.SV.W.0137.000000T0000Z-110808T1715Z/ JACKSON IA-JONES IA- 1153 AM CDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES AND WEST CENTRAL JACKSON COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AS IT MOVES EAST INTO WESTERN JACKSON COUNTIES THROUGH 1230 PM. LAT...LON 4229 9063 4211 9063 4213 9108 4229 9107 TIME...MOT...LOC 1651Z 272DEG 22KT 4220 9092 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 AM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 3:30 AM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT MON AUG 8 2011 .SYNOPSIS... ARCING LINE OF CONVECTION WITH GUSTY WINDS MOVING THROUGH CENTRAL IA ATTM IN ADVANCE OF MESOSCALE CONVECTIVELY ENHANCED VORT MAX PASSING NEAR KSUX. THIS IS ONE OF SEVERAL CLUSTERS OR LINE SEGMENTS OF CONVECTION ONGOING EARLY THIS AM OVER PORTIONS OF THE PLAINS AND MIDWEST IN ACTIVE W/NW FLOW ALOFT BETWEEN HEAT DOME OVER THE SOUTHERN PLAINS AND SOUTHWEST AND ANOMALOUSLY DEEP SHORTWAVE SHIFTING ACROSS SASKATCHEWAN. ..05.. && .SHORT TERM...TODAY AND TONIGHT... PCPN CHCS AND TEMPS MAIN FCST CHALLENGES. ARCING LINE OF CONVECTION OVER CENTRAL IA EXPECTED TO PUSH ACROSS AREA EARLY THIS AM MAINLY SOUTH OF HWY 30 WITH SUPPORT FROM LATEST 3 HR PRESSURE FALLS... WHICH ALSO SUPPORT CONTINUED GENERATION OF CELLS ON SOUTHERN FLANK AS SOME INTERACTION SUGGESTED WITH KS/MO CONVECTION. STRONG GUSTY WINDS OF 30-40 KTS HAVE BEEN OBSERVED WITHIN PORTIONS OF THIS LINE... AND WILL BE MAIN THREAT EARLY THIS AM. ADDITIONAL DEVELOPMENT OF SHRA/TSRA IS EXPECTED IN WAKE OF THIS INITIAL LINE AS MCV CURRENTLY OVER KSUX PASSES TO OUR NORTH THROUGH THE AFTN. DEGREE OF HEATING/DESTABILIZATION UNCERTAIN PER SATL/RADAR TRENDS WHICH LEADS TO QUESTIONS WITH SVR POTENTIAL... BUT IF ENOUGH HEATING THEN COULD SEE ISOLD SVR TSRA (MAINLY SOUTHERN CWA) WITH MARGINAL WINDS AROUND 60 MPH BEING MAIN THREAT GIVEN SUFFICIENT SHEAR WITH 80-90 KT JET STREAK OVERHEAD. COULD SEE SOME POCKETS OF MOD/LOCALLY HVY RAIN 0.5-1.0+ INCH PORTIONS OF SOUTHERN CWA WITH ANY REPETITIVE CONVECTION... WHICH WOULD BE WELCOMED AND MUCH NEEDED. MCV AND ATTENDANT FORCING SHOULD BE EAST OF CWA BY EVE. PCPN CHCS TNGT A BIT MURKY WITH CWA SPLIT BETWEEN BETTER FORCING AREAS FROM UPPER MIDWEST INTO GREAT LAKES ATTENDANT TO DEEP CANADIAN SHORTWAVE... AND FROM PORTIONS OF CENTRAL PLAINS THROUGH MID/LOWER MISSISSIPPI VALLEY WITH WEAKER SHORTWAVE ENERGY RIPPLING DOWN IN W/NW FLOW ALOFT. SOME INDICATIONS FROM ECMWF AND UKMET THAT SOUTHERN COUNTIES COULD BE BRUSHED BY SOME PCPN ON NORTH SIDE OF MORE ORGANIZED CONVECTION SHIFTING ACROSS KS/MO. MODELS ALSO SHOW SOME WEAK ELEVATED THETA-E ADVECTION... AND SO FOR NOW HAVE BROAD BRUSHED LOW POPS AND LET LATER SHIFTS REFINE AS CONVECTIVE EVOLUTION PLAYS OUT... AS MODELS HAVE STRUGGLED MIGHTILY OF LATE. AS FOR TEMPS... CHALLENGE AS CLOUDS/PCPN TO IMPACT HIGHS TDY AND OPTED TOWARD GUIDANCE BLEND. AREAS WHERE CLOUDS/PCPN HANG ON HIGHS LIKELY TO BE IN THE 70S... WHILE AREAS THAT MANAGE TO BREAK INTO SOME SUNSHINE FOR A TIME WILL POP INTO THE 80S. LOWS TNGT STAYED NEAR COOL SIDE WITH SUGGESTIONS OF GOOD RADIATIONAL COOLING POTENTIAL WITH LIGHT WINDS AND MAINLY CLEAR SKIES FOR A TIME. ..05.. .LONG TERM...TUESDAY THROUGH NEXT SUNDAY... TUESDAY AND WEDNESDAY...WILL CONTINUE TO WALK THE LLVL FRONTAL PASSAGE THROUGH THE DVN CWA TUE MORNING IN INCREASING NORTHWESTERLY CYCLONIC STEERING FLOW OVER THE UPPER MS RVR VALLEY. WILL KEEP AT LEAST LOW CHC POPS FOR SCTRD SHOWERS IN THE VCNTY OF THIS FEATURE/BOTH ALONG AND EVEN SOMEWHAT POST-FRONTAL/ THROUGH AT LEAST EARLY TUE AFTERNOON. CYCLONIC FLOW AND ENHANCED MIXING TO MAKE FOR A RATHER BREEZY DAY WITH NORTHWEST WINDS OF 15-20+ MPH. EVEN IN LLVL CAA REGIME...DECENT MIXING WILL PROBABLY BOOST TEMPS ACRS MOST OF THE DVN CWA INTO THE LOWER TO MID 80S FOR HIGHS. A CHANCE FOR AREAS IN THE FAR NORTHWESTERN AND NORTHERN CWA TO REMAIN IN THE UPPER 70S. DPTS WILL LOOK TO CRASH AS DAY PROGRESSES...POSSIBLY DRY DOWN-MIXED INTO THE LOWER 60S OR EVEN THE 50S BY LATE TUE AFTERNOON. SEASONABLY STRONG 1015+ MB SFC RIDGE PROGGED BY MOST MEDIUM RANGE MODELS TO DUMP DOWN THE PLAINS TUE NIGHT INTO WED. THERE IS THE POTENTIAL FOR NNW SFC WINDS TO DECOUPLE UNDER INCREASING INVERSION BY EARLY WED MORNING. THIS COMBINED WITH THE LOWERED DPTS WOULD SUPPORT THE IDEA THAT MUCH OF THE DVN CWA WOULD HAVE LOW TEMPS IN THE MID TO UPPER 50S EXCEPT FOR THE SOUTH WHICH MAY BE HELD UP IN THE 60S. THEN THIS INCOMING COOL BUBBLE OF HIGH PRESSURE WOULD SET THE STAGE FOR A PLEASANT WED WITH HIGHS IN THE UPPER 70S TO NEAR 80. A FEW LOCATIONS MAY BE HELD MORE IN THE MID 70S ALONG AND NORTH OF THE HWY 30 CORRIDOR. HIGH PRESSURE CENTER EFFECT OF A LIGHT/CALM WIND REGIME AND CONTINUED LOWERING OF SFC DPTS AS MUCH AS CROP EVAPO-TRANSPIRATION WILL ALLOW...SUPPORTS ANOTHER COOL NIGHT IN THE 50S INTO THU MORNING. SOME VALLEY FOG POSSIBLE WED NIGHT. THURSDAY THROUGH FRIDAY...00Z MEDIUM RANGE MODEL RUNS AND LATEST ENSEMBLES SUGGEST THAT WHILE FLATTENED STEERING FLOW/BROAD SCALE WESTERLIES RELOAD ACRS THE WEST HALF OF THE CONUS...ONGOING RIDGING TO KEEP THE CWA DRY UNTIL AT LEAST LATER THU NIGHT. THE ENTIRE CWA MAY BE HELD IN THE 70S FOR HIGHS ON THU. PHASING AND DIGGING OF AN INLAND STRIVING NW PACIFIC WAVE IN THIS FLOW...AS WELL AS LLVL MOISTURE RETURN SUGGESTS THE PLAINS AND MO RVR VALLEY TO BECOME MCS SPAWNING GROUNDS/BOTH SFC BASED AND ELEVATED/ BY THU NIGHT. A LOW CHANCE FOR SOME OF THIS ACTIVITY TO BLEED FAR ENOUGH EASTWARD TO MAKE IT INTO THE LOCAL CWA LATE THU NIGHT. BUT THEN THE LATEST MODEL RUNS SUGGEST THAT THE PHASING PROCESS TO CONTINUE TO WORK EASTWARD AND BRING BETTER RAIN CHANCES WITH IT TO THE LOCAL AREA BY FRI AND FRI NIGHT. WILL GO WITH MODERATE TO HIGH CHC POPS FOR THE SECOND HALF OF THIS LATE WEEK PERIOD. SATURDAY AND SUNDAY...THE DIGGING WAVE COMPLEX WILL THEN LOOK TO CONTINUE ACRS THE SOUTHWESTERN GRT LKS ON SAT...TAKING THE PRECIP EASTWARD WITH IT AND OUT OF THE DVN CWA BY SAT AFTERNOON. ANY FURTHER PHASING AND RESULTANT SYSTEM SLOW DOWN COULD LINGER PRECIP WELL INTO SAT EVENING...BUT FOR NOW WILL GO DRY BY LATE SAT. CLOUDS AND RAIN COULD KEEP AMBIENT TEMPS WELL DOWN IN THE 70S BOTH FRI AND SAT...DEPENDING ON AREAL EXTENT/COVERAGE. BUT AGAIN WILL BANK ON SOME SAT AFTERNOON CLEARING FOR TEMP RECOVERY INTO HE MID AND UPPER 70S. NORTHWEST FLOW AND RE-ENFORCING HIGH PRESSURE LOOKS ON TAP FOR NEXT SUNDAY. BUT FULL SCALE INSOLATION WOULD HELP SFC TEMPS MODERATE BACK TO NEAR 80. ..12.. && .AVIATION... ARCING LINE OF TSRA MOVING THROUGH CENTRAL IA TO CONTINUE MOVING E/SE AND EXPECTED TO PASS MAINLY ALONG/SOUTH OF HWY 30 THIS AM IMPACTING KCID/KMLI/KBRL TERMINALS. POTENTIAL FOR GUSTS OF 25 TO 35 KTS WITHIN PORTIONS OF LINE WITH BRIEF MVFR CIGS/VSBY. ADDITIONAL DEVELOPMENT OF SHRA/TSRA EXPECTED IN WAKE OF THIS LINE ESPECIALLY ALONG/S OF I-80 THROUGH AFTN AS AN UPPER AIR DISTURBANCE PASSES ACROSS SOUTHERN WI. GUSTY WINDS AND BRIEF PERIODS OF MVFR CIGS/VSBY POSSIBLE WITH THE TSRA. WEAK/LIMITED FORCING TNGT SUPPORTS PCPN CHCS TOO SMALL FOR INCLUSION IN TERMINALS. KBRL COULD BE BRUSHED BY RAIN LATER THIS EVE INTO OVRNGT ON NORTH SIDE OF ORGANIZED TSRA LIKELY PASSING THROUGH KS/MO. PATCHY FOG ALSO POSSIBLE LATE TNGT AT TERMINALS WITH SHALLOW STEEP LOW LEVEL INVERSION. WINDS TO REMAIN GENERALLY LIGHT AND VARIABLE OUTSIDE OF ANY TSRA. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/12
Hazardous weather outlook, Aug 8, 4:46 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT MON AUG 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE... WITH THE MAIN THREAT GUSTY WINDS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT MAIN CHANCE OF THUNDERSTORMS WILL BE FROM LATE THURSDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 8, 5:55 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 555 AM CDT MON AUG 8 2011 MOZ009-081130- SCOTLAND- 555 AM CDT MON AUG 8 2011 ...STRONG THUNDERSTORM WITH GUSTY WINDS... AT 549 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MEMPHIS...MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... MEMPHIS AROUND 600 AM CDT... GRANGER AROUND 620 AM CDT... WINDS OF 30 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. LAT...LON 4060 9235 4060 9194 4035 9195 4035 9236 TIME...MOT...LOC 1054Z 267DEG 24KT 4051 9221
Special weather statement, Aug 8, 6:21 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 621 AM CDT MON AUG 8 2011 MOZ009-010-081145- CLARK-SCOTLAND- 621 AM CDT MON AUG 8 2011 ...STRONG THUNDERSTORM WITH GUSTY WINDS... AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRANGER...OR 10 MILES NORTHEAST OF MEMPHIS...MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... LURAY AROUND 630 AM CDT... 7 MILES NORTH OF KAHOKA AROUND 645 AM CDT... WINDS OF 35 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. LAT...LON 4060 9172 4035 9171 4036 9221 4059 9219 TIME...MOT...LOC 1121Z 271DEG 27KT 4052 9197
Local storm report, Aug 8, 6:27 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
627 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND GST 5 N GRANGER 40.53N 91.96W
08/08/2011 E50 MPH SCOTLAND MO TRAINED SPOTTER
SMALL HAIL AND HEAVY RAIN WITH ESTIMATED WINDS OF 50MPH.
&&
TOMOSpecial weather statement, Aug 8, 7:02 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 702 AM CDT MON AUG 8 2011 IAZ099-ILZ034-MOZ010-081245- CLARK-HANCOCK-LEE- 702 AM CDT MON AUG 8 2011 ...THUNDERSTORM WITH STRONG WINDS... AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAYLAND...OR 7 MILES WEST OF KEOKUK...MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... ALEXANDRIA AROUND 705 AM CDT... KEOKUK AND WARSAW AROUND 710 AM CDT... HAMILTON AROUND 715 AM CDT... 7 MILES NORTH OF WEST POINT AND 8 MILES SOUTH OF FERRIS AROUND 730 AM CDT... CARTHAGE AROUND 735 AM CDT... WINDS OF 35 TO 50 MPH...PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4047 9102 4024 9106 4029 9168 4050 9163 TIME...MOT...LOC 1200Z 278DEG 31KT 4039 9152
Special weather statement, Aug 8, 9:54 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 954 AM CDT MON AUG 8 2011 IAZ040>042-052-053-081545- BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN- 954 AM CDT MON AUG 8 2011 ...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WIND MOVING THROUGH EASTERN IOWA... AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TROY MILLS...OR 18 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COGGON AND CENTRAL CITY AROUND 1000 AM CDT... RYAN AROUND 1005 AM CDT... PRAIRIEBURG AROUND 1010 AM CDT... HOPKINTON AROUND 1035 AM CDT... 6 MILES NORTH OF MONTICELLO AROUND 1040 AM CDT... OTHER THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO DEVELOP AND MOVE EAST ALONG THE HIGHWAY 20 CORRIDOR FROM WATERLOO TO DUBUQUE THROUGH 11 AM. MOTORISTS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITY IN HEAVY RAINFALL. LAT...LON 4257 9105 4216 9107 4217 9172 4241 9180 TIME...MOT...LOC 1449Z 259DEG 22KT 4227 9161 SHEETS
Special weather statement, Aug 8, 11:31 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1131 AM CDT MON AUG 8 2011 IAZ041-042-053-054-081730- DELAWARE-DUBUQUE-JACKSON-JONES- 1131 AM CDT MON AUG 8 2011 ...THUNDERSTORM WITH HEAVY RAIN AND SMALL HAIL MOVING THROUGH EAST CENTRAL IOWA... AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONTICELLO...OR 10 MILES NORTHEAST OF ANAMOSA...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...HAIL UP TO A HALF INCH IN DIAMETER AND STRONG GUSTY WINDS. * THE THUNDERSTORM WILL BE NEAR... CASCADE AROUND 1140 AM CDT... CANTON AROUND 1155 AM CDT... ZWINGLE AND FULTON AROUND 1215 PM CDT... LA MOTTE AND ANDREW AROUND 1225 PM CDT... MOTORISTS SHOULD PREPARE FOR PERIODS OF HEAVY RAINFALL WITH POOR VISIBILITY AND PONDING OF WATER WITH THE PASSAGE OF THIS THUNDERSTORM. LAT...LON 4239 9053 4210 9054 4214 9124 4234 9124 TIME...MOT...LOC 1627Z 269DEG 23KT 4222 9112 SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:54 AM CDT | Special Weather Statement | DVN | Delaware | 51 min |
| Aug 8, 11:31 AM CDT | Special Weather Statement | DVN | Jackson | 59 min |
| Aug 8, 12:24 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 36 min |
| Aug 8, 12:53 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 52 min |
| Aug 8, 1:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 38 min |
| Aug 8, 1:41 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 38 min |
| Aug 8, 1:55 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more | 50 min |
| Aug 8, 3:05 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.